MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 05/16/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The literature article is attached for additional information.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "endoscopic ultrasound-guided gastrojejunostomy for malignant afferent loop syndrome using a fully covered metal stent: a multicenter experience".Literature summary background: endoscopic-ultrasound-guided gastrojejunostomy (eus-gj) can be a new alternative for patients with malignant afferent loop syndrome (mals).However, a fully covered self-expandable metal stent (fcsems) has not been well investigated in this setting.Methods: this is a multicenter retrospective cohort study.Consecutive patients that underwent eus-gj using a fcsems for mals between (b)(6) 2017 and (b)(6) 2022 were enrolled.Primary outcomes were technical and clinical success rates.Secondary outcomes were adverse events, recurrent symptoms, and overall survival.Results: twelve patients (median age: 67.5 years (interquartile range: 58¿74.8); 50% male) were included.The most common primary disease and type of previous surgery were pancreatic cancer (67%) and pancreatoduodenectomy (75%), respectively.Technical success and clinical success were achieved in all patients.Procedure-related adverse events occurred in one patient (8%) with mild peritonitis.During a median follow-up of 96.5 days, one patient (8%) had recurrent symptoms due to the eus-gj stent dysfunction; including biliary events unrelated to the eus-gj stent, five patients (42%) had recurrent events.The median overall survival was 137 days.Nine patients (75%) died due to disease progression.Conclusions: eus-gj with a fcsems seems safe and effective for mals with high technical and clinical success rates and an acceptable recurrence rate.Type of adverse events/number of patients¿ event 1: deaths- 9 patients event 2: mild peritonitis -1 patient this article requires 2 complaints: 1.(b)(6)/na-u200h-8019/deaths 2.(b)(6)/na-u200h-8019/ae (events other than death) this complaint is (b)(6).It was reported that 9 patients died, between 43¿265 day.All deaths events were due to progression of the underlying disease as mentioned by the author in the literature study.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse events described in the article.Also, no olympus device malfunction occurred during any of the events.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18345691
Report Number9614641-2023-01933
Device Sequence Number6269471
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE USE GUIDEWIRE G-260-2545A, SN-UNK.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown